MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0119L18
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Initial reporter full name: (b)(6) medical center this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that before use the foley catheter white cap of the irrigation lumen was missing.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ manufacturing related.Sample has been evaluated and found that the returned catheter did not have the white male luer cap at irrigation funnel.No dents were observed at irrigation funnel to indicate that the white male luer cap was placed prior to detachment.White male luer cap connection is part of the manufacturing process.Manufacturing process indicates that the process can produce this type of defect.Hence, this complaint is manufacturing related.The potential root cause for this failure could be due to molding defect.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: warnings: 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured 2.Applicable patients with delirium who might pull out catheter when patient tugs at catheter unconsciously the bladder and urethra may be damaged.Contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) do not use in patients who are or have been allergic to natural rubber latex intended use & effect efficacy this device is designed to be placed in the bladder for the purpose of urinary drainage and bladder irrigation.Directions for use: 1.Method of use the device is intended for single use only and is not reusable.1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.2) lubricate the distal end of the catheter with water-soluble lubricant.3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.5) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use 1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.2) when deflating balloon, do not aspirate with a syringe by hands the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.4) no substance except sterile water should be used to inflate the balloon.5) do not wipe catheter surface with organic solvents such as alcohol.6) do not aspirate urine through drainage funnel wall.7) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.8) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.9) when irrigating, open the cap of irrigation funnel and attach irrigation line or tube under aseptic technique.After use, close the cap.Precautions: 1.Precautions for use (exercise caution when using the device in the following patients) (1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions (1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.(3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as removal difficult case hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non-rupture method first.3.Malfunction and adverse events 1) malfunction: catheter kinking, damage, rupture, difficulty or failure to remove the device, occlusion of catheter inner lumens, encrustation, accidental removal of the device due to leakage of sterile water or balloon rupture, device damage due to inappropriate use.2) adverse events urinary tract infection, hemorrhage, hematuria, allergy reaction to the device, calculus formation, edema, pain, discomfort, injury of bladder or urethral, urethritis, urinary incontinence, retained balloon fragments, storage method and expiration date.1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.Correction: d, e, h this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22494724
Report Number1018233-2025-05805
Device Sequence Number17170494
Product Code EZC
UDI-Device Identifier00801741019067
UDI-Public(01)00801741019067(11)250117(17)290928(10)MYJY1403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0119L18
Device Lot NumberMYJY1403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown